MAUDE Adverse Event Report: ARJO (SUZHOU) CO., LTD. NIMBUS PROFESSIONAL; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE

ARJO (SUZHOU) CO., LTD. NIMBUS PROFESSIONAL; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Model Number 651201DAR
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.Results of the analysis will be provided to the follow-up report.
 
Event or Problem Description
A patient was lying on the mattress, when the air cell inflated too hard, causing the patient to roll to one side.The siderails were in raised position, preventing the fall.No injury was sustained.In order to release the air, the customer cut the automatt.
 
Additional Manufacturer Narrative
The customer alleged that automatt (which is a mattress component) over-inflated.The patient (70 years old female, weight 60kg), who was intubated, was at that time on the mattress.The overinflation allegedly caused the patient to roll to one side.The side rails were in the raised position, allegedly preventing the fall.No injury was sustained.The cause of the automatt overinflation is the incorrect circulation of the air in the automatt sensor pad (mattress base) due to a damaged inner tube.The tpu (thermoplastic polyurethane) tube may break over time due to the extruding force of the silicone tube and the external bending force, causing air accumulation in automatt.The automatt could not be evaluated as the customer cut the automatt in order to release the air.The customer however provided photographic evidence, which shows that one of the grommets membranes was punctured and the other removed from the automatt.The manufacturer decided to perform simulation with the involved product and another automatt to verify the customer¿s allegation.The simulation confirmed that the overinflation of the automatt will not occur with the load on the mattress.This confirms that when the grommet membrane is punctured, air escapes through the punctured membrane, and the mattress can deflate, reducing the risk of the automatt over-inflating when the patient is lying on the mattress.The customer allegation could not be confirmed with the simulation performed, therefore we are unable to ascertain the alleged patient's near-fall to the overinflation.The cause of the rolling to the side is unknown.In summary, the nimbus mattress did not meet its specification since the automatt sensor pad was faulty.The reported issue occurred when allegedly the device was used by the patient.No injury was reported.The complaint was decided to be reportable due to the initial indication of a risk of patient¿s near fall.This however could not be confirmed in the course of the investigation.If additional information is available, this complaint will be re-evaluated accordingly.

Brand Name
NIMBUS PROFESSIONAL
Common Device Name
MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Manufacturer (Section D)
ARJO (SUZHOU) CO., LTD.
no. 158 fangzhou road, sip
suzhou, jiangsu 21502 4
CH  215024
Manufacturer (Section G)
ARJO (SUZHOU) CO., LTD.
no. 158 fangzhou road, sip
suzhou, jiangsu 21502 4
CH   215024
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key16759906
Report Number3005619970-2023-00006
Device Sequence Number14192855
Product Code FNM
UDI-Device Identifier05055982782210
UDI-Public(01)05055982782210(11)150507
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number651201DAR
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES# 87752
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight60 KG